| Catalog Number |
L98412X |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that the broach broke.No serious consequences arose.
Event or Problem Description
Additional information was received and it was stated that there was no surgical delay related to the event.
Additional Manufacturer Narrative
Product complaint # = > (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary: it was reported that during the femoral broach process with the air pressure broach machine, broke the connection between the machine and the broach.The broach stayed in the femur and was not possible to get it back out.We drilled into the broach to get the broach out and trough this process of drilling into the broach, metal debris came into or field in the patient.We have cleaned all the debris out via jet lavage and so we could also prevent a splitting of the femur, to exit the blocked broach.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the corail rev brch sz 12 was observed jammed with a threaded a unknown device that is suspected was not manufactured by j&j.It is reasonable to conclude that this potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material during the intended to remove the broach from the bone.Additionally, it was observed that the post is broken, and the broken fragment was returned for examination; the observed condition of the device was consistent with low cycle high stress fatigue that could possibly caused the broken condition.Potential cause can be attributed to unintended use error since the observed damage could have been cause by excessive force, prying motion.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was not performed as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the corail rev brch sz 12 would contribute to the complained device issue.Based on the investigation findings it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.Corrected: d4 (primary udi #), h3.Added: d10.
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: according to the information received "it was reported that during the femoral broach process with the air pressure broach machine, broke the connection between the machine and the broach.The broach stayed in the femur and was not possible to get it back out.We drilled into the broach to get the broach out and trough this process of drilling into the broach, metal debris came into or field in the patient.We have cleaned all the debris out via jet lavage and so we could also prevent a splitting of the femur, to exit the blocked broach".The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the corail rev brch sz 12 was observed jammed with a threaded unknown device that is suspected to be part of the kincise surgical automated system.Additionally, the distal post of the broach was founds broken, fragment was returned for evaluation.Based on the observation of the returned device and the available information, it is reasonable to conclude that the broach became jammed in the femur due to the breakage of the post from the insertion device.The potential cause can be attributed to unintended use error by use of excessive force in a prying motion and overload of the material during the attempts to remove the broach from the bone.Recommendations of use with the kincise surgical automated system, are found in ¿kincise¿ surgical automated system instructions for use¿ document #501224297 rev.A, 08/2023.Refer to pages 11, for broach-adapter assembly guidance and page 55, for troubleshooting adapter assembly issues.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the corail rev brch sz 12 would contribute to the complained device issue.Based on the investigation findings it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.